Alert archive / Utah / Fire Weather Watches in 2021
Fire Weather Watch 17, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this fire weather watch at Jun 20, 2021, 2:25 PM MDT for 26 counties in Utah. It took effect at Jun 23, 2021, 10:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 20, 2021, 2:25 PM MDT (20:25 UTC)
- In effect from
- Jun 23, 2021, 10:00 AM MDT
- Expired
- Jun 22, 2021, 3:01 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
All 26 counties
Beaver County, UT, Box Elder County, UT, Cache County, UT, Carbon County, UT, Davis County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Morgan County, UT, Piute County, UT, Rich County, UT, Salt Lake County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Summit County, UT, Tooele County, UT, Utah County, UT, Wasatch County, UT, Washington County, UT, Wayne County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 193 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.4 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2740 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this fire weather watch went out at Jun 19, 3:48 PM MDT, 22 hours 37 minutes earlier.
Area forecast discussion, Jun 19, 3:48 PM MDT, 22 hours 37 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
348 PM MDT Sat Jun 19 2021
.SYNOPSIS...High pressure will remain centered over the Desert
Southwest through the remainder of the weekend. A weak cold front
will cross the area tonight into Sunday, bringing slightly less
warm temperatures. A strengthening southwesterly flow will follow
through the first half of the upcoming week.
&&
.SHORT TERM (Through 12Z Tuesday)...High pressure remains centered
over Arizona and New Mexico this afternoon, keeping a very hot
airmass over Utah and southwest Wyoming. Maxes are running around
15F above seasonal normals and many locations saw elevated morning
lows, leading to a lack of overnight recovery. Existing heat
headlines cover this threat well.
As the ridge has been pushed south in response to a trough moving
to the north of it, some mid-level moisture has entered the ridge,
resulting in scattered generally high based thunderstorms across
much of the area south of I-80. Gusty and erratic winds have been
observed with many of these cells, along with lightning with
little to no rain. The threat of storms continues into the evening
before diminishing. As one would expect, fire danger is high and
will remain high over the next several days. See the fire weather
section of the AFD for more details.
The trough moving over the top of the ridge will bring a weak and
mostly dry front across the area tonight into tomorrow morning,
resulting in some modest cooling. As a result, temperatures will
move from near record territory back into very hot territory with
maxes generally running 10F above seasonal normals. Far southern
Utah will be slow to see the associated cooling from the front, so
heat headlines will remain in place for Sunday. The front will
also bring subsidence to the area, eliminating the threat of
shower and thunderstorm activity.
The ridge is expected to amplify Monday before shifting east by
the afternoon in response to a trough approaching the Pacific
coast. This will result in increasing southwest flow over the area
as very hot and dry conditions continue.
.LONG TERM (After 12Z Tuesday)...A wide range of guidance
indicates a trough centered off the Pacific coast Tuesday with
the ridge in place this weekend being pushed to the southeast.
That will allow for another gusty southwest synoptic flow set up
throughout Utah and southwest Wyoming. A Fire Weather Watch is in
effect Tuesday for low relative humidity with enhanced southwest
winds for much of Utah. Temperatures will also increase several
degrees from the start of the week in southwest Wyoming and
northern Utah, with the entire CWA with warmer than average
temperatures.
Southwest winds will continue Wednesday with the trough moving
closer to the Pacific coast. This will bring in slightly cooler
temperatures, but conditions will remain warm. Increased fire risk
from strong winds and low relative humidity is expected.
Toward Thursday and Friday, ensemble guidance is in good agreement
with the center of low pressure of the aforementioned trough
becoming a closed low and retrograding northwest. Ridging positioned
to the southeast should retrograde and build back west. Winds should
be less of a factor by then, but temperatures will be increasing.
&&
.AVIATION...KSLC...VFR conditions are expected through the valid TAF
period. Light northwest winds will continue through 08Z-09Z,
transitioning to the southeast after with decreasing clouds. Winds
will switch to northwest again around 17Z. Gusts over 20 knots are
expected in the afternoon with largely clear skies.
Rest of Utah and southwest Wyoming...VFR conditions are expected
through the valid TAF period. Scattered thunderstorms could result
in gusty outflow winds through 03Z for locations south of KSLC.
Reduced visibility from smoke will continue in some locations from
active wildfires. Clouds will decrease going into Sunday.
&&
.FIRE WEATHER...Fire danger will remain high across much of the area
over the weekend and through at least the middle of next week and
numerous Red Flag Warnings and Fire Weather Watches are in
effect. Scattered showers and thunderstorms will continue through
this evening primarily for areas south of I-80, producing gusty
winds, lightning, and very little rainfall. A drier and more
stable northwest flow will overspread the region Sunday bringing
and end to any threat for thunderstorms. However, gusty west to
northwest winds will develop Sunday afternoon and once again
result in critical fire weather conditions across most areas east
of I-15. A Red Flag Warning remains in effect through Sunday for
these areas. This northwest flow will result in a temporary
cooling trend Sunday as well.
High pressure will temporarily build back over the area Monday
before shifting east later in the day. Dry conditions will
continue with gusty southwest winds developing over southwest
Utah, resulting in critical fire weather conditions. The gusty
winds will spread across the entire district by Tuesday, resulting
in the potential for more widespread critical fire weather
conditions for the midweek period.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT Sunday for UTZ479>484-488-489-
493-494.
Fire Weather Watch from Tuesday morning through Tuesday evening
for UTZ479>484-488-489-492>498.
Heat Advisory until 10 PM MDT this evening for UTZ101>105.
Red Flag Warning until 9 PM MDT Monday for UTZ496-498.
Excessive Heat Warning until 10 PM MDT Sunday for UTZ123-124-128-
131.
Red Flag Warning until 9 PM MDT this evening for UTZ492-495.
Red Flag Warning from 10 AM to 9 PM MDT Monday for UTZ495-497.
WY...None.
&&
SHORT TERM/FIRE WEATHER...Traphagan
LONG TERM/AVIATION...Wilson
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jun 19, 4:02 PM MDT, 22 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 402 PM MDT Sat Jun 19 2021 UTZ101>131-WYZ021-201015- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 402 PM MDT Sat Jun 19 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...Tonight Very hot conditions will continue through this evening across much of the region. Critical fire weather conditions will continue due to the combination of widely scattered high-based thunderstorms, gusty winds and low relative humidity. High-based thunderstorms will also bring the threat of lightning and gusty and erratic winds to those outdoors. Rough conditions are possible on area lakes. .DAYS TWO THROUGH SEVEN...Sunday through Friday Very hot conditions will continue across southern Utah on Sunday. Critical fire weather conditions will continue across much of Utah through early next week due to the combination of widely scattered high- based thunderstorms, gusty winds and low relative humidity. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:25 PM MDT | Red Flag Warning | SLC | Beaver, Cache, Carbon, Duchesne, Emery, Garfield and 13 more | 55 hr |
Nearby
Fire Weather Watches in Utah, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.